| Model Number |
434893 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a type ii perforation in the lcx.When device was removed from hoop, the tech noticed the proximal edge of pk papyrus was damaged.Device was set aside and not used, and another pk papyrus was opened and used without issue.
Additional Manufacturer Narrative
The affected pk papyrus stent system was returned to biotronik and subjected to a technical investigation.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.The technical investigation confirmed that the stent is mildly deformed at its proximal end, i.E.Few struts are slightly bent outwards.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the bent struts were initially crimped on the balloon.Outside of the deformed zone the crimped diameter of the stent complies with the specification.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted investigation, no manufacturing related root cause could be identified.The treating physician rated the occurrence as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The affected pk papyrus stent system was returned to biotronik and subjected to a technical investigation.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.The technical investigation confirmed that the stent is mildly deformed at its proximal end, i.E.Few struts are slightly bent outwards.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the bent struts were initially crimped on the balloon.Outside of the deformed zone the crimped diameter of the stent complies with the specification.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted investigation, no manufacturing related root cause could be identified.The treating physician rated the occurrence as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.